Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 27, 2020, 2:08 PM CDT for Pawnee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- Mar 27, 2020, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS84 KTSA 271908
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020
OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
Silver City...
LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
3614 9630 3599 9662 3616 9662 3616 9682
3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 27, 12:35 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 27, 12:35 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1235 PM CDT Fri Mar 27 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR to MVFR conditions are anticipated through the valid period at all sites with thunderstorms possibly impacting sites later Tonight into Saturday morning. && .PREV DISCUSSION... /Issued 1104 AM CDT Fri Mar 27 2020/ DISCUSSION... Will see an increase in elevated showers and thunderstorms across eastern Oklahoma and western Arkansas this afternoon as isentropic lift continues across the region. Have made some minor adjustments to the pops for today to reflect. Have also made some small adjustments to the remaining grids for Today to better reflect current trends as well. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Mar 27, 1:50 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 150 PM CDT Fri Mar 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 150 PM CDT Fri Mar 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late afternoon and again after midnight. DISCUSSION... Scattered thunderstorms have developed this afternoon across central Oklahoma and if they hold together will spread into eastern Oklahoma late this afternoon. These storms are elevated in nature and are capable of producing large hail. There is the potential that storms could become surface based across northeast Oklahoma in the vicinity of a a frontal boundary. This will increase the potential for damaging winds and possibly a tornado. This activity will taper off during the evening. However, more showers and thunderstorms are anticipated after midnight as a cold front moves into the area. These storms will also have the potential to become severe with large hail and damaging winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...No Hazards. EXTENDED DISCUSSION... A few thunderstorms may be ongoing early Saturday across western Arkansas, otherwise expect a dry and breezy day. Shower and thunderstorm chances return by early next week as another upper system moves into the Plains. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 27, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020
OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
Silver City...
LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
3614 9630 3599 9662 3616 9662 3616 9682
3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:26 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 49 min |
| Mar 27, 2:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 27, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa | 44 min |
| Mar 27, 2:51 PM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Mar 27, 3:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Mar 27, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 34 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Mar 27, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa | 46 min |
| Mar 27, 3:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Mar 27, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Mar 27, 3:42 PM CDT | Special Weather Statement | TSA | Ottawa | 18 min |
| Mar 27, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.